• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
LongeCity .                       Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Done with amitriptyline, scared and in need of help.

amitriptyline elavil antidepressant withdrawal ssri depression anxiety help

  • Please log in to reply
11 replies to this topic
last few days remaining!! ❶ AgeMeter fundraiser ❷ regimen prize competition

#1 Samuel Abaza

  • Registered User
  • 7 posts
  • 0

Posted 20 May 2017 - 12:27 AM


I have been taking 50mg of amitriptyline at night to help me sleep and to sort of lessen my anxiety for 6 months. It worked for sleep up until a few days ago, and it stopped working for anxiety months ago. The side effects became horrendous: severe weight gain, lethargy, more recently high HR, mood swings, and general weakness + nasty anticholinergic effects (namely notable memory issues). So at this point, I am done with it, and I genuinely want to start a very healthy life-style. Things are getting better for me in terms of career, family and so on. I am ready to stop it. I want exercise, good habits, healthy eating to be my saving grace.

 

 

I am extremely terrified though-- borderline panic attack sort of thing. Will the withdrawal be nightmarish? Will I have extreme anxiety, become dysfunctional? I consulted a few friends who took from 50 to 100mg for more time than I did. All they experienced was insomnia, and they told me that SSRI/SNRI withdrawals were MUCH MUCH worse, and that amitriptyline is 'benign' in comparison. 

 

The national health system here guarantees that I can see a doctor, but not before a 4 month wait. Also, amitriptyline is OTC here, so I took it on my own. 

 

Any advice on how to taper? Should I expect a living nightmare? Is amitriptyline worse to withdraw from than SSRIs/SNRIs?

 

I am really terrified so much that I can't sleep, and I can't get an appointment with a private doctor. It is way out of financial budget.



#2 Samuel Abaza

  • Topic Starter
  • Registered User
  • 7 posts
  • 0

Posted 21 May 2017 - 07:30 PM

65 views and nothing? :( 



sponsored ad

  • Advert
Advertisements help to support the work of this non-profit organisation. To go ad-free join as a Member.

#3 jaiho

  • Registered User
  • 468 posts
  • 15
  • Location:Motherland
  • NO

Posted 25 May 2017 - 12:42 AM

It's very individual, both withdrawals & response to meds.

If you're getting too many side effects, try something else. Have you tried all the SSRIS or SNRIs?

Withdrawal can be managed, dont worry about that for now. If you immediately swap to another medication most of the withdrawals will be minimal, depending on what you're switching to.

 

 



#4 Samuel Abaza

  • Topic Starter
  • Registered User
  • 7 posts
  • 0

Posted 25 May 2017 - 04:01 PM

It's very individual, both withdrawals & response to meds.

If you're getting too many side effects, try something else. Have you tried all the SSRIS or SNRIs?

Withdrawal can be managed, dont worry about that for now. If you immediately swap to another medication most of the withdrawals will be minimal, depending on what you're switching to.

 

Thank you so much for responding :) Well, I tried sertraline before and the way I felt on it was terrible. The depersonalization was intense that I was disabled completely. At this point, getting off the meds completely is my goal. Do you think titrating with prozac would work? My main concern is the living nightmare every one keeps talking about when WDing. 



#5 datrat

  • Registered User
  • 142 posts
  • 4
  • Location:san diego

Posted 27 May 2017 - 12:44 AM

Amitriptyline has very little if any withdrawal nastiness. You shouldn't worry about tapering off it.


  • Disagree x 1
  • Agree x 1

#6 Samuel Abaza

  • Topic Starter
  • Registered User
  • 7 posts
  • 0

Posted 27 May 2017 - 02:23 PM

Amitriptyline has very little if any withdrawal nastiness. You shouldn't worry about tapering off it.

That's comforting. Did you take it before? if so what dose and for how long?

 

Thanks for responding :)



#7 datrat

  • Registered User
  • 142 posts
  • 4
  • Location:san diego

Posted 01 June 2017 - 06:04 PM

100 mg for close to 30 years. During that time I quickly tapered off probably a dozen times thinking my depression was 'cured'. Never had any problems with the tapering off.



#8 datrat

  • Registered User
  • 142 posts
  • 4
  • Location:san diego

Posted 01 June 2017 - 06:07 PM

100 mg for close to 30 years. During that time I quickly tapered off probably a dozen times thinking my depression was 'cured'. Never had any problems with the tapering off.



#9 Samuel Abaza

  • Topic Starter
  • Registered User
  • 7 posts
  • 0

Posted 01 June 2017 - 06:46 PM

100 mg for close to 30 years. During that time I quickly tapered off probably a dozen times thinking my depression was 'cured'. Never had any problems with the tapering off.

Are you completely off it now? Wouldn't depression be an actual symptom of withdrawal though? Did you experience anything else?



#10 datrat

  • Registered User
  • 142 posts
  • 4
  • Location:san diego

Posted 05 June 2017 - 07:17 PM

I'm on another antidepressant now. When I would quit, thinking I was cured, it would take 2-3 weeks to discover I wasn't and the depression would come back full-force. But I never had any withdrawal problems during the 2-3 weeks.



#11 Samuel Abaza

  • Topic Starter
  • Registered User
  • 7 posts
  • 0

Posted 07 June 2017 - 12:41 AM

I'm on another antidepressant now. When I would quit, thinking I was cured, it would take 2-3 weeks to discover I wasn't and the depression would come back full-force. But I never had any withdrawal problems during the 2-3 weeks.

Oh okay. So no anxiety or panic attacks and no brain zaps/electric shocks?



sponsored ad

  • Advert
Advertisements help to support the work of this non-profit organisation. To go ad-free join as a Member.

#12 Stinkorninjor

  • Registered User
  • 1,189 posts
  • 80
  • Location:Scandinavia
  • NO

Posted 08 June 2017 - 11:19 AM

 

I'm on another antidepressant now. When I would quit, thinking I was cured, it would take 2-3 weeks to discover I wasn't and the depression would come back full-force. But I never had any withdrawal problems during the 2-3 weeks.

Oh okay. So no anxiety or panic attacks and no brain zaps/electric shocks?

 

 

It should be noted, that these discontinuation-effects appear to be genetic in nature, hence why they don't seem to affect everyone - they also seem to be dependent on the attachment-profile of the serotonin-reuptake-inhibiting compound in question - ak a, depending on what part of the brain the drug increases the presence of serotonin the most.

 

The genetic part then comes into play again as well - depending on what mutations you have happen to have on your variations of serotonin-receptors (5ht).

 

I believe it's possible to test one self genetically for SOME of these effects, but not all of them.

 

 

Honestly, just because Samuel doesn't get any significant discontinuation-effects, doesn't mean that you won't be getting them. HOWever... it doesn't mean that you will get them to any significant extent either.

Decrease your dosage slowly and carefully, and there shouldn't be any problems.
 







Also tagged with one or more of these keywords: amitriptyline, elavil, antidepressant, withdrawal, ssri, depression, anxiety, help

1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users